MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated by olympus.The evaluation found that the allegation was confirmed.The knife wire was broken.The break was charred black and melted.The cutting wire was broken.An investigation was carried out to confirm the broken portion.The broken portion was scorched and melted.The outer diameter of the knife wire was measured; there was no abnormality.There were no problems with the length of the knife wire and wire sheathing, and there were no defects in the actual product.The outer diameter of the cutting wire was measured, and there were no abnormalities.The length of the coated portion of the cutting wire and the cutting wire itself presented no abnormalities.There were no missing parts in the subject device.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The olympus representative reported that during a therapeutic endoscopy papillotomy procedure, the single-use 3-lumen sphincterotome v knife wire had broken while being used with the soma erbe vio 200s/electrosurgical unit.The type and setting of the hf (high frequency) ablation unit used are unknown and were not provided.The intended procedure was completed successfully with another similar device.There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, probable causes of the broken cutting wire include: 1.The device was not protruded enough from the endoscope until the rear end of the cutting wire was in the field of view.2.Due to the situation of ¿1¿ description, the cutting wire and the endoscope were being close to each other.3.The output was activated in state of ¿2¿ description.This might have led to an electrical discharge between the cutting wire and the distal end of the endoscope.4.An electrical discharge possibly occurred, and the cutting wire became hot instantly.That might have caused the cutting wire to break.Additionally, it¿s likely that heat generated by an electrical discharge caused damage of the coated portion.However, a final root cause of this event was unable to be identified.The following is included in the instructions for use: ¿since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.Be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur.Do not activate output while the cutting wire touches the metal parts of the endoscope, or they are being close together.This could burn the tissue and/or damage the endoscope or the instrument.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16257596
Report Number9614641-2023-00122
Device Sequence Number12112581
Product Code KNS
UDI-Device Identifier04953170382642
UDI-Public04953170382642
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0730
Device Lot Number24K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOMA ERBE VIO 200S/ELECTROSURGICAL UNIT
Patient SexUnknown